advertisement
Question
Posted by: Lida | 2007/03/02

OVERACTIVE THYROID

It is about a month ago that the docters found out that I have graves disease, I am 34 weigh 53. I am taking neo-mersocol and inderal. I decided to go for the operation to remove my thyroid. My weight is becoming a problem because I am not losing any, and everybody that see me tells me that I am becoming fat. Usually I only eat fruit during the day, and supper will be a normal meal. I sometimes crave for sweats. I cant sleep, I have so much cellulite. I just feel sick.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Lida
I cannot assess if you are actually overweight or not at the moment, because you don't list your height in metres so that I can calculate your BMI. However, I doubt that you are overweight at the moment. I would recommend that you have the thyroid op you have decided on and then take thyroid hormone replacement therapy as prescribed by the dr. It can take up to 3 months for thyroid levels in the body to stabilise and it is often necessary to adjust your dose of the hormone, so please be patient until you have had the op and have stabilised. Your symptoms such as the insomnia, water retention and feeling sick will improve once the Grave's disease is addressed.
Hang in there
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Keren | 2007/03/03

My sister was diagnosed with graves as well and she was given the radium tablet, this destroyed the thyroid, so it is less invasive than the operation. This then leaves you with a underactive thyroid, she takes eltroxin, it took a coupe of months to get to the perfect dosage, and now it is 100%, she is slim and healthy, the only side effect of graves disease she has is the slightly bulging eyes.

Reply to Keren

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement